Update on profile. Had PSMA scan in November showed 3 bone mets and lymph note involvement in chest and stomach. Started Nubequa in December, had to discountue for monthe due to hospitalization for non prostate issue. PSA kwas slowly declining before i stopped. Back on Nubequa since mid March. Dr will monitor PSA for next few months. My hot flashes seem to be getting worse and i asked my MO about estradoil patches. He said he does not like them because they affect some other markers. Thats about all he would say. Anyone see any reason why i should not try the patches?
I don't know how much research you want to do on this subject but, in my own googling around I found two articles of interest:
"Estradiol for the mitigation of adverse effects of androgen deprivation therapy": erc.bioscientifica.com/view...
And "Hot flushes": cancerresearchuk.org/about-...
I wish more doctors were prepared to either justify their recommendations or else admit that they're offering a guess or a feeling of some kind, or that they seem to recollect reading a paper that said this but they don't remember where and when, if they don't have facts to justify what they say. In some cases when you ask a doctor about drug X he is ashamed to admit that he doesn't know a lot about it and so, for that reason, he doesn't want to prescribe it to anyone. Lots of us are ashamed to admit that we don't know something but it's not helping patients to not admit it.
I don't know what's best for you, or how bad your hot flushes are. I had them about once an hour. I didn't like them but I got used to them and each time I had one I'd tell myself - Ah, evidence that the drugs are working! I was only on ADT for 4-5 months but I have read that, for many men, the hot flushes do subside after a longer time than that.
If you want to pursue this, you might consider the following:
1) Read the articles cited above.
2) For more info, search Google, Pubmed ( pubmed.ncbi.nlm.nih.gov/ ), or use the search box at the upper right corner of a HealthUnlocked page to see what other forum members have said about hot flushes (or flashes).
3) If you think the oncologist you're seeing is being unreasonable about this and you have doubts about him in general, or if he's not a medical oncologist at all but a urologist or radiation oncologist, or a doc that treats every possible cancer and doesn't have time to do much reading about any one specific type, then consider getting a second opinion from another oncologist. Look for one who has a specialty in prostate cancer. If you live in the U.S., consider cancer centers recommended by the U.S. National Cancer Institute ( cancer.gov/research/infrast... ).
I hope that helps.
Best of luck.
Thank you Alan.. All good advice, although i think my MO is excellent exept for this matter. I will push him at my next meeting. Wake up every hour bathed in sweat. Been going on for 10 years and getting worse since i went on Nubequa
Ten years! It looks like the treatment has worked well for you, but I also think you have earned the right to look for some relief from the side effects.
Joey, have a look at our esteemed Tall_Allen's reply to another hot flush question today: